MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #1 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #1 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-021
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B6): relevant tests/laboratory data unk.H3): a portion of the device was discarded, and a portion remained in the patient, thus no investigation could be completed.H6): although lld cut/cap is a known risk of complication with the lld, the physician did not attempt to unlock the lld from the ra lead prior to cutting and capping.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and two right ventricular (rv) leads (one active, one abandoned) due to cied system/pocket infection.Insertion of spectranetics lead locking devices (llds) were attempted in the abandoned and the active rv leads to provide traction, but could not be advanced farther than the middle of the leads, and were removed.An lld was successfully placed in the ra lead, and a spectranetics 9f tightrail sub-c rotating dilator sheath was used to remove adhesions in the subclavian region.A spectranetics 12f glidelight laser sheath was used next; however, progress stalled near the superior vena cava (svc) region due to calcium.An lld was then inserted in the active rv lead, which could only be advanced to the middle of the lead, and was locked in place.Using the same tightrail sub-c and glidelight devices, progress stalled in the svc region, same area where progress stalled on the ra lead.Due to heavy fibrosis/calcifications, the patient's advanced age, and that the extraction attempts continued for nearly 4 hours, it was determined there was no way to extract these leads.The physician did not attempt to unlock the llds from the leads prior to cutting and capping the ra lead (mdr #3007284006-2023-00010) and active rv lead (mdr #3007284006-2023-00009), which remained in the patient.A micra (leadless pacemaker) was implanted, and the patient survived the procedure.This report captures the lld within the ra lead which was cut and capped and remained in the patient.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
D1): brand name corrected to lld #1 lead locking device (from lead locking device) to align with brand name on the product label.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD #1 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17461330
Report Number3007284006-2023-00010
Device Sequence Number7236789
Product Code DRB
UDI-Device Identifier00813132023003
UDI-Public(01)00813132023003(17)250501(10)FLB23D25A
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model Number518-021
Device Catalogue Number518-021
Device Lot NumberFLB23D25A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABANDONED RV LEAD MANUFACTURER/TYPE/MODEL UNK; ACTIVE RA PACING LEAD MANUFACTURER/MODEL UNK; ACTIVE RV LEAD MANUFACTURER/TYPE/MODEL UNK; SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; SPECTRANETICS 9F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE IN RV LEAD
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite